PharmAlert.net

PharmAlert Xagena

XagenaNewsletter
Xagena Mappa
Medical Meeting
Ematobase.it

FDA cautions about using Testosterone products for low testosterone due to aging: possible increased risk of myocardial infarction and stroke


The Food and Drug Administration ( FDA ) is requiring that the manufacturers of all approved prescription Testosterone products change their labeling to clarify the approved uses of these medications.
FDA is also requiring these manufacturers to add information to the labeling about a possible increased risk of myocardial infarction and strokes in patients taking Testosterone.
FDA cautions that prescription Testosterone products are approved only for men who have low testosterone levels caused by certain medical conditions.
The benefit and safety of these medications have not been established for the treatment of low Testosterone levels due to aging, even if a man’s symptoms seem related to low Testosterone.

Based on the available evidence from studies and expert input from an FDA Advisory Committee meeting, FDA has concluded that there is a possible increased cardiovascular risk associated with Testosterone use.
These studies included aging men treated with Testosterone. Some studies reported an increased risk of myocardial infarction, stroke, or death associated with Testosterone treatment, while others did not.

Testosterone is FDA-approved as replacement therapy only for men who have low Testosterone levels due to disorders of the testicles, pituitary gland, or brain that cause hypogonadism.
However, FDA has become aware that Testosterone is being used extensively in attempts to relieve symptoms in men who have low Testosterone for no apparent reason other than aging. The benefits and safety of this use have not been established.

Health care professionals should prescribe Testosterone therapy only for men with low Testosterone levels caused by certain medical conditions and confirmed by laboratory tests.
Health care professionals should make patients aware of the possible increased cardiovascular risk when deciding whether to start or continue a patient on Testosterone therapy.
Patients using Testosterone should seek medical attention immediately if symptoms of a myocardial infarction or stroke are present, such as chest pain, shortness of breath or trouble breathing, weakness in one part or one side of the body, or slurred speech. ( Xagena )

Source: FDA, 2015

XagenaMedicine_2015



Indietro